I am 28 yrs old, I have been taking roaccutane for about 4 1/2 months, and have now gotten the chickenpox. Can I continue with my roa? or should I stop? and what can I apply on my skin so that I prevent scarring on my face, chest and back? Thank you
You could take some oral antihistamine medications like loratadine and cetrizine to help with the itching. Maintain good personal hygiene. There is no mechanism to hasten the disease process.
You could continue with your other medication, just let your doctor know about the details.
Your concern can be understood. Skin infections such as chicken pox do leave scars behind. Scarring often occurs after chickenpox, especially in older children and adults. The scars are round and “punched-out” in appearance, and are commonly called pock marks. Most pock marks come from spots that were not picked or scratched, and mild cases of chickenpox cause pock marks as often as more severe cases.
There are many treatments available for scarring depending on the persons requirements and suitability. These treatments can be beneficial to varying degrees and your doctor is the best person to decide which is best suitable.
As a general guide the treatment options range from local applications, superficial procedures such as microdermabrasion to lasers and cosmetic surgery. To treat chicken pox scars skin specialists first reduce underlying fibrous adhesions and later either perform a dermal filler or stimulate new collagen growth with Non Ablative Laser Rejuvenation.
It will be difficult to recommend a particular treatment to you but there are many options and medicinal products available. The best would be to talk to your doctor and then decide which treatment works best.
It is also important to understand that the skin has its own repair mechanism and gradually the repair would bring significant change. At the same time, medications have their limitations and there is a limit to which they can benefit.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.